My WebMD Sign In, Sign Up

Ask Your Question

WebMD Answers

120 Characters remaining
120 Characters remaining
  • First, try and keep your question as short as possible.
  • Include specific words that will help us identify questions that may already have your answer.
  • If you don't find your answer, you can post your question to WebMD Experts and Contributors.

Close

Posted: | Report This Report Question |
Q.

What is thrombocytopenia related to chemotherapy?

 

Answers From Experts & Organizations (1)

8,020 Answers
255,516 Helpful Votes
307 Followers
A.
This is a condition in which there is a lower-than-normal amount of platelets in the blood. Chemotherapy can lead to thrombocytopenia because it damages the bone marrow where platelets are produced. Platelets are needed to help the blood clot. A lack of platelets can lead to abnormal bleeding.

This answer should not be considered medical advice...down arrowThis answer should not be considered medical advice and should not take the place of a doctor’s visit. Please see the bottom of the page for more information or visit our Terms and Conditions.up arrow

Posted:
| Report This Report Answer
Archived: March 20, 2014

Was this helpful?

YesNo

Thanks for your feedback.

161 of 177 found this helpful
Read the Original Article: Chemotherapy Glossary: What Is My Cancer Doctor Talking About?